MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS8-100LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, ias8-100lp, 8 mm access port & low profile obt w/bladeless optical tip, was being used during a robot assisted lap myomectomy procedure on (b)(6) 2025 when it was reported, ¿manufacturer defect; item quality" and "one portion of inner plastic folding part broke off into surgical site.¿ there was no reported injury, medical intervention, or hospitalization for the patient.Further assessment requested found that the fragmentation fell into the surgical site and was removed with a robotic instrument.The fragmentation was not from a sound cap.It is unknown what caused the breakage as the fragmentation was only seen during the procedure within the cavity.The procedure was completed without any report of delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of returned used device ias8-100lp found that part of the seal from the sound cap had broken off.Root cause cannot be determined, however, based upon evaluation of the device, review of drawing, and the ifu; a possible cause of this event could be excessive downward force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 24 complaints, regarding 24 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Do not use excessive downward force.Once partial entry has been accomplished, very little force is required to complete entry.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, ias8-100lp, 8 mm access port & low profile obt w/bladeless optical tip, was being used during a robot assisted lap myomectomy procedure on (b)(6) 2025 when it was reported, ¿manufacturer defect; item quality" and "one portion of inner plastic folding part broke off into surgical site.¿.There was no reported injury, medical intervention, or hospitalization for the patient.Further assessment requested found that the fragmentation fell into the surgical site and was removed with a robotic instrument.The fragmentation was not from a sound cap.It is unknown what caused the breakage as the fragmentation was only seen during the procedure within the cavity.The procedure was completed without any report of delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key21771958
Report Number3007305485-2025-00062
Device Sequence Number8087031
Product Code GCJ
UDI-Device Identifier10845854045718
UDI-Public(01)10845854045718(17)271111(10)202411115
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS8-100LP
Device Lot Number202411115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight127 KG
Patient EthnicityNon Hispanic